Alert archive / Indiana / High Wind Warnings in 2009
High Wind Warning 1, NWS Chicago, IL
NWS Chicago, IL issued this high wind warning at Mar 8, 2009, 5:36 PM EDT for 4 counties in Indiana; Ford County, Iroquois County, Kankakee County, Illinois. It was in force for 2 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 8, 2009, 5:36 PM EDT (21:36 UTC)
- Expired
- Mar 8, 2009, 8:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Chicago, IL
Counties Ford County, IL, Iroquois County, IL, Kankakee County, IL, Benton County, IN, Jasper County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 87 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 5:38 PM EDT | NON-TSTM WND GST 56 | Valparaiso, IN | |
| Mar 8, 5:44 PM EDT | NON-TSTM WND GST 50 | Bourbonnais, IL | POWER LINES BLOWN DOWN ON E-4000N JUST NORTH OF N-6000E. |
| Mar 8, 5:51 PM EDT | NON-TSTM WND GST 51 | Remington, IN | |
| Mar 8, 7:16 PM EDT | HEAVY RAIN 2.58 | 4 E Chesterton, IN | MEASURED IN BURDICK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 441 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLOT 082136 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 436 PM CDT SUN MAR 8 2009 ...STRONG WINDS POSSIBLE THIS AFTERNOON INTO THIS EVENING... .STRONG LOW PRESSURE ACROSS NORTHERN INDIANA WILL MOVE INTO SOUTHERN LOWER MICHIGAN THIS EVENING. STRONG SOUTHWEST TO WEST WINDS WILL CONTINUE EARLY THIS EVENING BEFORE DIMINISHING AS THE LOW TRACKS OFF TO THE EAST. ILZ023-033-039-INZ002-010-011-019-090300- /O.NEW.KLOT.HW.W.0001.090308T2136Z-090309T0000Z/ /O.EXT.KLOT.WI.Y.0002.000000T0000Z-090309T0300Z/ KANKAKEE-IROQUOIS-FORD-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...KANKAKEE...WATSEKA...PAXTON... VALPARAISO...MOROCCO...RENSSELAER...FOWLER 436 PM CDT SUN MAR 8 2009 /536 PM EDT SUN MAR 8 2009/ ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS EVENING... ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT /11 PM EDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS EVENING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT /11 PM EDT/ THIS EVENING. WEST TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH SOME GUSTS AS HIGH AS 60 MPH WILL CONTINUE THROUGH EARLY THIS EVENING...AND THEN WILL BEGIN TO DIMINISH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ILZ019>022-INZ001-090300- /O.EXT.KLOT.WI.Y.0002.000000T0000Z-090309T0300Z/ LA SALLE-KENDALL-GRUNDY-WILL-LAKE IN- INCLUDING THE CITIES OF...OTTAWA...OSWEGO...MORRIS...JOLIET... GARY 436 PM CDT SUN MAR 8 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. WEST TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 TO 55 MPH WILL CONTINUE THROUGH EARLY THIS EVENING BEFORE DIMINISHING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ILZ032-090300- /O.CON.KLOT.WI.Y.0002.000000T0000Z-090309T0300Z/ LIVINGSTON- INCLUDING THE CITY OF...PONTIAC 436 PM CDT SUN MAR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. WEST TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 TO 55 MPH WILL CONTINUE THROUGH EARLY THIS EVENING BEFORE DIMINISHING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MARSILI
1 follow-up statement
000 WWUS73 KLOT 090005 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 705 PM CDT SUN MAR 8 2009 ...GUSTY WINDS THIS EVENING... .LOW PRESSURE ACROSS SOUTHWEST LOWER MICHIGAN WILL CONTINUE EASTWARD THIS EVENING ALLOWING FOR WINDS TO DIMINISH IN SPEED. ILZ023-033-039-INZ002-010-011-019-090300- /O.EXP.KLOT.HW.W.0001.000000T0000Z-090309T0000Z/ /O.CON.KLOT.WI.Y.0002.000000T0000Z-090309T0300Z/ KANKAKEE-IROQUOIS-FORD-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...KANKAKEE...WATSEKA...PAXTON... VALPARAISO...MOROCCO...RENSSELAER...FOWLER 705 PM CDT SUN MAR 8 2009 /805 PM EDT SUN MAR 8 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /11 PM EDT/ THIS EVENING... ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /11 PM EDT/ THIS EVENING. ALTHOUGH WIND GUSTS IN EXCESS OF 55 MPH ARE NO LONGER EXCEPTED...WEST WINDS GUSTING TO 45 MPH WILL BE POSSIBLE THROUGH LATE EVENING BEFORE DIMINISHING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ILZ019>022-032-INZ001-090300- /O.CON.KLOT.WI.Y.0002.000000T0000Z-090309T0300Z/ LA SALLE-KENDALL-GRUNDY-WILL-LIVINGSTON-LAKE IN- INCLUDING THE CITIES OF...OTTAWA...OSWEGO...MORRIS...JOLIET... PONTIAC...GARY 705 PM CDT SUN MAR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. WEST WINDS GUSTING TO 45 MPH AT TIMES WILL CONTINUE THROUGH LATE THIS EVENING BEFORE DIMINISHING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MARSILI
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this high wind warning went out at Mar 8, 5:02 PM EDT, 34 minutes earlier.
Area forecast discussion, Mar 8, 5:02 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
402 PM CDT SUN MAR 8 2009
.DISCUSSION...
350 PM CDT
MAIN FORECAST CONCERN WILL BE STRONG SYNOPTIC WINDS THIS
EVENING...AND THEN POTENTIAL FOR MORE CONVECTION TUESDAY ALONG
WITH STRONG WINDS ON THE BACK SIDE OF THIS SYSTEM.
CONVECTIVE POTENTIAL IS DIMINISHING THIS AFTERNOON AS COLD FRONT
MOVES WEST TO EAST ACROSS THE AREA. THE TORNADO WATCH HAS BEEN
CANCELLED. MAIN CONCERN FOR THE REMAINDER OF THE EVENING WILL BE
STRONG SYNOPTIC WINDS WITH A VERY STRONG ISALLOBARIC COUPLET ACROSS
NORTHERN MISSOURI/NORTHEAST ILLINOIS. WINDS HAVE GUSTED AS HIGH AS
55 TO 60 MPH ACROSS CENTRAL ILLINOIS EARLIER THIS AFTERNOON AND
WILL CONTINUE TO CARRY SOME GUSTS TO 50 TO 55 MPH ACROSS FAR
SOUTHERN PORTIONS OF THE FORECAST AREA THROUGH THIS EVENING. WILL
HOLD OFF ON HIGH WIND WARNING AT THIS TIME...AND MAINTAIN HIGH END
WIND ADVISORY FOR COUNTIES ALONG AND SOUTH OF INTERSTATE 80 THIS
EVENING. WRAP AROUND RAIN WILL LIKELY MIX WITH OR CHANGE TO A
BRIEF PERIOD OF SNOW ACROSS FAR NORTHERN ILLINOIS BEFORE ENDING
BUT NO SNOW ACCUMULATION IS EXPECTED. DID INCREASE CLOUD COVER A
BIT FOR TONIGHT AND HELD ONTO STRATOCU LONGER INTO THE LATE NIGHT
BASED ON CURRENT SATELLITE TRENDS. COOLER TEMPERATURES IN STORE
FOR TONIGHT DUE TO STRONG COLD ADVECTION THIS EVENING...WITH LOWS
FROM UPPER 20S TO LOWER 30S.
SKIES SHOULD CLEAR LATE TONIGHT OR MONDAY MORNING BUT WILL BE
REPLACED BY MID AND HIGH CLOUDS DURING THE DAY AS ANOTHER FAST
MOVING SHORT WAVE APPROACHES IN UPPER LEVEL SOUTHWEST FLOW IN
ADVANCE OF A MORE AMPLIFIED UPPER TROUGH ACROSS THE WESTERN CONUS.
A STRONG 60 KNOT SOUTHERLY LOW LEVEL JET WILL DEVELOP MONDAY NIGHT
WITH ANOTHER ROUND OF STRONG MOISTURE ADVECTION. PWATS INCREASE
AGAIN TO AROUND ONE AND A QUARTER INCHES MONDAY NIGHT AND COULD
HAVE ANOTHER MCS AFFECT THE AREA LATE MONDAY NIGHT. HAVE MENTIONED
POTENTIAL OF HEAVY RAIN ACROSS SOUTHERN PORTIONS OF THE FORECAST
AREA MONDAY NIGHT. CONVECTIVE POTENTIAL FOR THE DAY TUESDAY GETS
TO BE A BIT MORE COMPLICATED WITH SOME MID LEVEL DRYING EXPECTED
DURING THE DAY WHICH MAY INITIALLY CAP THINGS IN THE WAKE OF
MORNING MCS. WILL KEEP LIKELY POPS GOING FOR TUESDAY...BUT IT MAY
BE NOT UNTIL LATE AFTERNOON OR EVENING UNTIL CONVECTION REFLARES
AS THE MAIN UPPER TROUGH APPROACHES. BEST CHANCE OF ANY SEVERE
WEATHER MAY HOLD OFF UNTIL THE LATE AFTERNOON OR EVENING HOURS.
HAVE NOT ISSUED ANY HYDROLOGY HEADLINES YET AT THIS TIME FOR THE
MONDAY NIGHT PERIOD...BUT MID SHIFT WILL LIKELY WANT TO TAKE A
LOOK AT THIS. WIND ADVISORY CRITERIA WILL LIKELY ALSO BE MET BEHIND
THIS SYSTEM WITH VERY STRONG COLD ADVECTION AND 850 HPA TEMPS
LOWERING TO -10 TO -15 DEG CELS ACROSS NORTHERN PORTIONS OF CWA BY
WEDNESDAY MORNING.
HAVE NOT MADE MANY CHANGES FOR THE REMAINDER OF THE FORECAST WITH
GENERALLY QUIET BUT MUCH COOLER TEMPERATURES CLOSER TO SEASONABLE
NORMS. MEDIUM RANGE MODELS HIT AT MORE OF A LOW AMPLITUDE UPPER
FLOW DEVELOPING ACROSS THE REGION WITH BROAD UPPER RIDGE SETTLING
OVER THE WESTERN GREAT LAKES BY LATE WEEKEND.
MARSILI
&&
.AVIATION...
1245 PM CDT
1800 UTC TAFS...CHALLENGING FORECAST WITH INTENSIFYING SPRING
STORM MOVING THROUGH NORTHERN IL. MAIN CONCERNS ARE LOW CIGS AND
THUNDERSTORMS EARLY AFTERNOON TRANSITIONING TO A STRONG WIND
CONCERN MID AFTERNOON THROUGH THE EVENING HOURS.
SURFACE LOW NOW JUST WEST OF PIA...WILL MOVE ACROSS CHICAGO BY
AROUND 21Z...THEN ACROSS SOUTHERN LOWER MI THIS EVENING.
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE CHICAGO AREA WITH
BAND OF INTENSE STORMS FROM DKB TO PNT. WITH COOL ENE SURFACE
WINDS OFF LAKE MICHIGAN...THUNDERSTORMS WILL REMAIN ELEVATED OVER
ORD...MDW...AND DPA NEXT TWO HOURS. THE COOL EAST SURFACE WINDS WILL
KEEP CIGS DOWN TO IFR OR LIFR AND LIMIT ANY SEVERE THREAT TO HEAVY
RAIN AND SMALL HAIL. AS LOW PASSES DIRECTLY OVER CHICAGO WINDS ARE
EXPECTED TO BECOME VARIABLE OVER DPA AND ORD. WARM FRONT WILL LIFT
BRIEFLY THROUGH GYY AND JUST BARELY TO MDW...BRINGING WINDS AROUND
TO THE SE AND EVENTUALLY SW. IN THE WAKE OF THE LOW...BY LATE
AFTERNOON WINDS WILL TRANSITION TO SW AND INCREASE TO 20 KNOTS
WITH GUSTS OVER 30...ESPECIALLY MDW AND GYY. THE COLD FRONT WILL
COME IN AROUND 00Z-01Z WITH WINDS BECOMING NW AND CONTINUING TO
GUST AROUND 30 KTS INTO EARLY EVENING. AS LOW PULLS OUT WINDS WILL
SUBSIDE OVERNIGHT.
RFD WILL REMAIN NORTH OF THE LOW AND WILL MOSTLY SEE HEAVY RAIN
AND LOW CIGS THIS AFTN WITH POSSIBLY SOME EMBEDDED THUNDER. WIND
WILL TRANSITION FROM NE TO NNW DURING THE AFTERNOON.
OTHERWISE...SOME LINGERING RAIN SHOWERS EXPECTED BEHIND THE LOW INTO
EARLY EVENING BUT CIGS WILL LIFT TO MVFR. SOME CLEARING EXPECTED
LATE TONIGHT AND MON MORNING. NORTHWEST WINDS WILL VEER N THEN NE
MONDAY MORNING BUT SHOULD BE LESS THAN 10 KTS BY THEN.
ALLSOPP
&&
.MARINE...
149 PM CDT
STRONG LOW PRESSURE WILL MOVE ACROSS SOUTHERN LAKE MICHIGAN LATE
THIS AFTERNOON. THIS WILL PRODUCE GALE FORCE SW WINDS OVER THE FAR
SOUTH END OF THE LAKE BRIEFLY LATE THIS AFTERNOON...AND WIDESPREAD
N TO NW GALES OVER THE ENTIRE LAKE THIS EVENING. ONGOING
THUNDERSTORMS OVER THE SOUTH END WILL BE ENDING BY EARLY EVENING.
AS THE LOW FILLS AND PULLS OUT...WINDS WILL SUBSIDE BELOW GALE
FORCE OVER THE NORTH HALF OF THE LAKE BY LATE EVENING...AND SOUTH
HALF A LITTLE AFTER MIDNIGHT. HIGH PRESSURE WILL BRING LIGHT
WINDS MONDAY. ANOTHER STORM WILL INTENSIFY AND MOVE NE ACROSS WI
AND LAKE SUPERIOR TUE NIGHT AND WED MORNING. A PERIOD OF STORM
FORCE WINDS IS POSSIBLE WED IN THE WAKE OF THIS LOW. HIGH PRESSURE
WILL MOVE ACROSS THE LAKE THU NIGHT AND FRI MORNING.
ALLSOPP
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY...ILZ019-ILZ020-ILZ021-ILZ022 UNTIL 11 PM SUNDAY.
WIND ADVISORY...ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 10 PM SUNDAY.
IN...WIND ADVISORY...INZ001-INZ002 UNTIL 11 PM SUNDAY.
WIND ADVISORY...INZ010-INZ011-INZ019 UNTIL 10 PM SUNDAY.
LM...GALE WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-
LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ870-LMZ872-
LMZ874-LMZ876-LMZ878 UNTIL 4 AM MONDAY.
GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ868 UNTIL 1 AM MONDAY.
SMALL CRAFT ADVISORY...NEARSHORE WINTHROP HARBOR TO NORTHERLY IS UNTIL 5 PM SUNDAY.
&&Hazardous weather outlook, Mar 8, 12:03 PM EDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1103 AM CDT SUN MAR 8 2009
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
091615-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1103 AM CDT SUN MAR 8 2009 /1203 PM EDT SUN MAR 8 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...A FEW MAY PRODUCE:
HAIL TO THE SIZE OF QUARTERS.
DAMAGING STRAIGHT LINE WINDS TO 65 MPH.
ISOLATED TORNADOES.
NON-THUNDERSTORM WIND GUSTS TO 45 MPH.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS WILL AFFECT MUCH OF THE OUTLOOK AREA
THROUGH THIS AFTERNOON. THE GREATEST RISK OF SEVERE
THUNDERSTORMS IS SOUTH OF INTERSTATE 80 WHERE EMBEDDED
SUPERCELLS ARE POSSIBLE THIS AFTERNOON. LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES ARE POSSIBLE...MAINLY SOUTH OF
INTERSTATE 80 THIS AFTERNOON. THE THREAT OF SEVERE WEATHER WILL
DIMINISH BY LATE THIS AFTERNOON.
STRONG NON-THUNDERSTORM WIND GUSTS ARE LIKELY THIS AFTERNOON
AND EVENING ACROSS MUCH OF THE OUTLOOK AREA...THOUGH THE
STRONGEST WINDS WILL OCCUR SOUTHEAST OF A CHICAGO TO PERU LINE.
DISCUSSION:
A LOW PRESSURE SYSTEM CURRENTLY IN THE SOUTHERN PLAINS WILL
LIFT NORTHEAST INTO NORTH CENTRAL ILLINOIS BY MID AFTERNOON. A
WARM FRONT EXTENDING EAST FROM THIS LOW WILL LIFT NORTH AND
BRING WARM...MOIST AIR ALONG WITH IT INTO THE SOUTHEAST PORTION
OF THE OUTLOOK AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN
THIS WARM SECTOR...A FEW OF WHICH MAY BECOME SUPER CELLULAR
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...AND ISOLATED
TORNADOES...MAINLY SOUTH OF INTERSTATE 80.
ANY SEVERE THREAT IS EXPECTED DIMINISH BY EVENING AS A COLD
FRONT COMES THROUGH. STRONG SOUTHWEST TO WEST WINDS WILL OCCUR
BEHIND THE FRONT WITH GUSTS OVER 40 MPH POSSIBLE.
FLOODING IS LIKELY THROUGH TONIGHT IN LOW LYING
AREAS...ESPECIALLY NEAR STREAMS AND CREEKS. IN
ADDITION...PORTIONS OF THE KANKAKEE...ILLINOIS AND FOX RIVERS
WILL REMAIN IN FLOOD.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS ARE EXPECTED TUESDAY AS A RAPIDLY DEEPENING LOW
PRESSURE SYSTEM DEVELOPS ACROSS THE NORTHERN MIDWEST. SOME OF
THESE STORMS MAY BECOME SEVERE.
WINDS ARE ALSO EXPECTED TO BE STRONG OVERNIGHT TUESDAY INTO
WEDNESDAY WITH GUSTS OVER 40 MPH POSSIBLE AT TIMES.
PORTIONS OF THE KANKAKEE...ILLINOIS AND FOX RIVERS WILL REMAIN
IN FLOOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-091615-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1103 AM CDT SUN MAR 8 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE LIKELY THROUGH THIS AFTERNOON.
HAZARDOUS WINDS FOR SMALL CRAFT ARE EXPECTED ALONG THE ILLINOIS
SHORE THROUGH THIS AFTERNOON.
GALE FORCE WINDS WILL THEN DEVELOP ACROSS ALL THE NEARSHORE
WATERS VERY LATE THIS AFTERNOON AND CONTINUE INTO THE EARLY
EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HAZARDOUS WINDS FOR SMALL CRAFT ARE POSSIBLE LATE MONDAY NIGHT
INTO TUESDAY...PARTICULARLY ALONG THE ILLINOIS SHORE.
GALE FORCE WINDS ARE THEN LIKELY TUESDAY NIGHT INTO WEDNESDAY
WITH A SLIGHT CHANCE FOR GUSTS TO NEAR STORM FORCE.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-091615-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1103 AM CDT SUN MAR 8 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE LIKELY OVER SOUTHERN PORTIONS OF THE
LAKE THROUGH THIS AFTERNOON.
NORTHWEST GALE FORCE WINDS TO 40 KNOTS ARE LIKELY VERY LATE THIS
AFTERNOON INTO THE EVENING ACROSS SOUTHERN PORTIONS OF THE LAKE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
STORM FORCE WINDS ARE POSSIBLE OVER NORTHERN PORTIONS OF THE LAKE
TUESDAY NIGHT INTO WEDNESDAY WITH GALE FORCE WINDS LIKELY OVER
THE SOUTHERN PORTIONS OF THE LAKE.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
MARSILIIn the hours before
Local storm report, Mar 8, 5:19 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
419 PM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM NON-TSTM WND GST PONTIAC 40.88N 88.64W
03/08/2009 M56 MPH LIVINGSTON IL AWOS
&&Local storm report, Mar 8, 5:23 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
423 PM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN NORTHBROOK 42.13N 87.83W
03/08/2009 M2.61 INCH COOK IL TRAINED SPOTTER
&&
RODRIGUEZLocal storm report, Mar 8, 5:30 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 PM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLOOD CREST HILL 41.57N 88.11W
03/08/2009 WILL IL PUBLIC
STANDING WATER OF 5 TO 6 INCHES DEEP AT RT. 53 AND CATON
FARM RD.
&&
RODRIGUEZLocal storm report, Mar 8, 5:31 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
431 PM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 3 SSE EVANSTON 42.01N 87.67W
03/08/2009 M2.94 INCH COOK IL TRAINED SPOTTER
&&
RODRIGUEZLocal storm report, Mar 8, 5:33 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
433 PM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HEAVY RAIN 2 WSW ELK GROVE VILLAGE 41.99N 88.03W
03/08/2009 M2.75 INCH DUPAGE IL TRAINED SPOTTER
&&
RODRIGUEZLocal storm report, Mar 8, 5:34 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
434 PM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 2 E SCHAUMBURG 42.03N 88.04W
03/08/2009 M2.48 INCH COOK IL TRAINED SPOTTER
&&
RODRIGUEZThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 5:03 AM EDT | Areal Flood Warning | LOT | Jasper, Lake, Newton, Porter | 30 hr |
| Mar 8, 7:31 AM EDT | River Flood Warning | LOT | Lake | 38 hr |
| Mar 8, 10:13 AM EDT | Wind Advisory | LOT | Benton, Jasper, Lake, Newton, Porter | 12 hr |
| Mar 8, 11:14 AM EDT | River Flood Warning | LOT | Porter | 18 days |
| Mar 8, 11:14 AM EDT | River Flood Warning | LOT | Jasper, Porter | 19 days |
| Mar 8, 11:30 AM EDT | River Flood Warning | LOT | Jasper | 9 days |
| Mar 8, 2:30 PM EDT | River Flood Warning | LOT | Newton | 11 days |
| Mar 8, 2:54 PM EDT | Severe Thunderstorm Warning | LOT | Benton, Jasper, Newton | 51 min |
| Mar 8, 2:55 PM EDT | Tornado Warning | LOT | Jasper, Lake, Newton, Porter | 65 min |
| Mar 7, 9:49 PM EST | River Flood Watch | LOT | Kankakee | 13 hr |
| Mar 7, 10:26 PM EST | River Flood Advisory | LOT | Winnebago | 14 hr |
| Mar 7, 10:26 PM EST | River Flood Advisory | LOT | Ogle | 14 hr |
| Mar 7, 10:37 PM EST | River Flood Watch | LOT | Winnebago | 14 hr |
| Mar 8, 4:05 AM EDT | Gale Warning | LOT | 22 hr | |
| Mar 8, 4:05 AM EDT | Small Craft Advisory | LOT | 14 hr | |
| Mar 8, 7:14 AM EDT | River Flood Warning | LOT | LaSalle | 5 days |
| Mar 8, 7:25 AM EDT | River Flood Watch | LOT | Lake | 5 hr |
| Mar 8, 7:25 AM EDT | River Flood Watch | LOT | Lake | 5 hr |
| Mar 8, 7:31 AM EDT | River Flood Warning | LOT | Cook | 4 days |
| Mar 8, 7:38 AM EDT | River Flood Advisory | LOT | Cook | 62 hr |
| Mar 8, 8:11 AM EDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, LaSalle, Livingston | 64 min |
| Mar 8, 9:16 AM EDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, Will | 26 min |
| Mar 8, 11:14 AM EDT | River Flood Warning | LOT | Kankakee | 11 days |
| Mar 8, 11:14 AM EDT | River Flood Warning | LOT | Grundy, Will | 6 days |
| Mar 8, 12:05 PM EDT | River Flood Warning | LOT | Lake | 6 days |
| Mar 8, 12:05 PM EDT | River Flood Warning | LOT | Lake | 8 days |
| Mar 8, 12:05 PM EDT | River Flood Warning | LOT | Cook | 6 days |
| Mar 8, 12:05 PM EDT | River Flood Warning | LOT | Cook | 4 days |
| Mar 8, 12:18 PM EDT | River Flood Warning | LOT | LaSalle | 4 days |
| Mar 8, 1:00 PM EDT | River Flood Warning | LOT | Winnebago | 12 days |
| Mar 8, 1:00 PM EDT | River Flood Warning | LOT | Winnebago | 8 days |
| Mar 8, 1:00 PM EDT | River Flood Warning | LOT | Ogle | 5 days |
| Mar 8, 1:00 PM EDT | River Flood Warning | LOT | Boone | 58 hr |
| Mar 8, 1:00 PM EDT | River Flood Warning | LOT | Winnebago | 4 days |
| Mar 8, 1:00 PM EDT | River Flood Warning | LOT | Winnebago | 10 days |
| Mar 8, 1:13 PM EDT | River Flood Warning | LOT | Grundy | 7 days |
| Mar 8, 2:06 PM EDT | Severe Thunderstorm Warning | LOT | Ford, Grundy, Iroquois, Kankakee, Livingston, Will | 39 min |
| Mar 8, 2:30 PM EDT | River Flood Warning | LOT | Kane, McHenry | 11 days |
| Mar 8, 2:30 PM EDT | River Flood Warning | LOT | Iroquois | 11 days |
| Mar 8, 3:12 PM EDT | River Flood Advisory | LOT | DeKalb | 55 hr |
Nearby
High Wind Warnings in Indiana, 2009High Wind Warnings in Illinois, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.